Alert archive / Kansas / Wind Advisories in 2007
Wind Advisory 8, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Jun 7, 2007, 9:45 AM CDT for 11 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Kit Carson County, Yuma County, Colorado. It took effect at Jun 7, 2007, 1:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2007, 9:45 AM CDT (14:45 UTC)
- In effect from
- Jun 7, 2007, 1:00 PM CDT
- Expired
- Jun 7, 2007, 9:26 PM CDT
- In force
- 8 hr
- Issued by
- NWS Goodland, KS
Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 55 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 2.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2130 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- -175 m²/s²
- 0-3 km storm-relative helicity
- -132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 071445 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 845 AM MDT THU JUN 7 2007 .A COLD FRONT WILL MOVE ACROSS THE HIGH PLAINS THIS AFTERNOON AND EVENING. NORTHWEST WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS WILL OCCUR WHEN THE FRONT MOVES THROUGH THE TRI-STATE AREA. COZ090-091-KSZ001>004-013>016-027>029-NEZ079>081-072245- /O.NEW.KGLD.WI.Y.0008.070607T1800Z-070608T0300Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER... BENKELMAN...TRENTON...MCCOOK 845 AM MDT THU JUN 7 2007 /945 AM CDT THU JUN 7 2007/ ...WIND ADVISORY IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 9 PM MDT /10 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 9 PM MDT /10 PM CDT/ THIS EVENING. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL OCCUR THIS AFTERNOON AND EARLY EVENING. IF YOU PLAN TO DRIVE THIS AFTERNOON...ESPECIALLY ON INTERSTATE 70...BE PREPARED FOR STRONG AND GUSTY WINDS. AREAS OF BLOWING DUST WILL ALSO PRODUCE LOCAL VISIBILITIES NEAR THREE MILES. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ MENTZER
2 follow-up statements
000 WWUS73 KGLD 071815 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1215 PM MDT THU JUN 7 2007 COZ090-091-KSZ001>004-013>016-027>029-NEZ079>081-080215- /O.CON.KGLD.WI.Y.0008.000000T0000Z-070608T0300Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER... BENKELMAN...TRENTON...MCCOOK 1215 PM MDT THU JUN 7 2007 /115 PM CDT THU JUN 7 2007/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING. A COLD FRONT WILL MOVE ACROSS THE TRI-STATE AREA LATER THIS AFTERNOON. WINDS GUSTED TO 50 MPH ACROSS THE SOUTHERN NEBRASKA PANHANDLE AND NORTHEAST COLORADO EARLY THIS AFTERNOON. SUSTAINED WINDS AT YUMA COLORADO WERE NORTHWEST AT 30 MPH. THESE WINDS WILL MOVE OVER THE REST OF TRI-STATE AREA AROUND 3 PM MDT /4 PM CDT/. YOU CAN EXPECT WINDS TO GRADUALLY INCREASE THROUGH THE AFTERNOON...AND EVENTUALLY BECOME NORTHWEST AT 30 TO 40 MPH WITH GUSTS TO 50 MPH. IF YOU PLAN TO DRIVE THIS AFTERNOON...ESPECIALLY ON INTERSTATE 70...BE PREPARED FOR STRONG AND GUSTY WINDS. AREAS OF BLOWING DUST WILL ALSO PRODUCE LOCAL VISIBILITIES NEAR THREE MILES. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ MENTZER
000 WWUS73 KGLD 080226 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 826 PM MDT THU JUN 7 2007 . COZ090-091-KSZ001>004-013>016-027>029-NEZ079>081-080330- /O.CAN.KGLD.WI.Y.0008.000000T0000Z-070608T0300Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER... BENKELMAN...TRENTON...MCCOOK 826 PM MDT THU JUN 7 2007 /926 PM CDT THU JUN 7 2007/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS CONTINUE TO SLOWLY DECREASE ACROSS THE AREA. WIND GUSTS OF 30 MPH WILL STILL OCCUR THIS EVENING...AND WILL DIMINISH TO AROUND 10 MPH BY MORNING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Jun 7, 4:05 AM CDT, 5 hours 40 minutes earlier.
Area forecast discussion, Jun 7, 4:05 AM CDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 305 AM MDT THU JUN 7 2007 .DISCUSSION...THE FORECAST CHALLENGES WILL BE THE WIND SPEEDS TODAY AND TONIGHT ALONG WITH THE TEMPERATURES AS THE LOW PRESSURE SYSTEM LIFTS OUT OF THE REGION TODAY AND INTO THE GREAT LAKES REGION OVERNIGHT. THE PRESSURE GRADIENT HAS RELAXED SOME FROM YESTERDAY ALONG WITH TH OVERNIGHT INVERSION KEEPING THE STRONGEST LOW LEVEL WINDS UP OFF THE SURFACE. THE KGLD VAD AND AREA WIND PROFILERS ARE CURRENTLY SHOWING 30-50 KNOTS OF WIND 1-2KFT AGL. EXPECT THE WINDS TO MIX DOWN AND THE GRADIENT TO INCREASE THIS AFTERNOON ALONG WITH THE WIND SHIFT FOLLOWING THE FRONT AS IT MOVES ACROSS THE FORECAST AREA BY LATE TODAY. WE WILL BE FLIRTING WITH WIND ADVISORY CRITERIA WINDS TODAY. MODELS ARE WITHIN A FEW KNOTS ON EITHER SIDE OF THE CRITERIA. THE RUC AND NAM ARE DOING MUCH BETTER IDENTIFYING THE TIMING AND LOCATION OF THE WINS SHIFT AND SPEED INCREASE TODAY THAN THE GFS AND HAVE GONE WITH WINDS BASED ON THE RUC...BUT MODERATED SLIGHTLY TODAY AND TONIGHT. HAVE DECIDED NOT TO ISSUE A WIND ADVISORY...BUT WILL WORD PRODUCTS STRONGLY AND PASS IT ALONG. HIGH PRESSURE MOVES IN QUICKLY BEHIND THE EXITING LOW TONIGHT AS A WEAK RIDGE DEVELOPS OVER THE CENTRAL U.S. WITH ZONAL FLOW ALOFT OVER THE CENTRAL HIGH PLAINS. COOLER TEMPERATURES TODAY AND FRIDAY WILL WARM AGAIN THROUGH THE WEEKEND AND THE FIRST PART OF NEXT WEEK. A SURFACE LEE TROUGH DEVELOPS IN EASTERN COLORADO SATURDAY IN RESPONSE TO THE ZONAL FLOW ALOFT ALONG WITH THE RETURN FLOW AROUND THE EXITING SURFACE HIGH PRESSURE AREA. THIS SOUTHERLY FLOW WILL INCREASE MOISTURE ACROSS THE FORECAST AREA. COMBINED WITH A SHORT WAVE TROUGH MOVING ACROSS THE TRI-STATE REGION SATURDAY EVENING...THERE WILL BE A POSSIBILITY OF THUNDERSTORM DEVELOPMENT LATE SATURDAY. ADDITIONAL SHORT WAVES AND THUNDERSTORM DEVELOPMENT AREA EXPECTED AGAIN ON SUNDAY AND MONDAY. THE MAIN UPPER TROUGH MOVES ACROSS THE HIGH PLAINS TUESDAY EVENING FOR ANOTHER SHOT AT THUNDERSTORMS ACROSS THE TRI-STATE REGION. && .AVIATION...WINDY AND GUSTY CONDITIONS ARE EXPECTED ACROSS THE TRI-STATE REGION TODAY ALONG WITH THE WEST SOUTHWEST WINDS SHIFTING TO THE NORTHWEST FOLLOWING A FRONTAL BOUNDARY THIS AFTERNOON. WIND SPEEDS WILL DECREASE FOLLOWING SUNSET. CONDITIONS ARE EXPECTED TO REMAIN VFR DURING THE NEXT 24-36 HOURS. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && LOCKHART
Hazardous weather outlook, Jun 7, 7:02 AM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 602 AM MDT THU JUN 7 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081800- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 602 AM MDT THU JUN 7 2007 /702 AM CDT THU JUN 7 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SOUTHWESTERLY WINDS WILL INCREASE AND BECOME GUSTY THIS MORNING AS A LOW PRESSURE SYSTEM BEGINS TO EXIT THE AREA. WINDY CONDITIONS WILL CONTINUE THROUGH THE EARLY EVENING AS THE WIND DIRECTION TURNS NORTHWEST. WINDS SPEEDS WILL DECREASE FOLLOWING SUNSET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. LOCKHART
Nearby
Wind Advisories in Kansas, 2007Wind Advisories in Nebraska, 2007Wind Advisories in Colorado, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.